MAUDE Adverse Event Report: SPROTTE; SPINAL NEEDLE, SINGLE USE

SPROTTE; SPINAL NEEDLE, SINGLE USE
Model Number 021151-29A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event took place in (b)(6).Currently the data available is poor.As soon as we will receive an update a supplemental report will be sent in to the agency.
 
Event or Problem Description
Irn# (b)(4).Tentative summarizing translation from initial reporter¿s narrative: "woman planned for elective cesarean section.Bmi 38 (at the beginning of pregnancy), 150cm long, sharply swaying back.Spinal anesthesia in a sitting position with an angled operating table to optimize that the patient bends his back.Difficult to palpate vertebrae due to obesity and dumb, strong skin.Introducer is introduced without remark.Introduction of spinal sprotte pencil point 25g, 90mm takes place against slightly elevated but constant resistance, gets a "loose" and removes the mandrel to see if liquor exchange, which does not happen.Insert the mandrel again and insert the spinal needle further, the same resistance and now bottoms with the needle in its full length but feel as a contact in depth as in bone contact.Removes mandrang again and looks for liquors, no backflow.The needle gently reverses while checking for liquids.The same tough, constant resistance as with the insertion and when backed 0.5-1 cm, the resistance suddenly releases and the spinal needle brakes inside the patient's back.Has contact with the remaining needle pieces in the introducer, unclear whether in the lumen of the introducer or if the tip touches the broken tip.Unfortunately, the broken piece does not come out and it cannot be palpated in the skin plane.Trying to visualize the needle with ultrasound but it will not be found.The needle parts is removed via surgery.The product with its various parts is saved.".
 
Additional Manufacturer Narrative
Event took place in sweden.Based on risk assessment and clinical assessment this file is considered as closed.
 
Event or Problem Description
Irn# (b)(4), tentative summarizing translation from initial reporter´s narrative: "woman planned for elective cesarean section.Bmi 38 (at the beginning of pregnancy), 150cm long, sharply swaying back.Spinal anesthesia in a sitting position with an angled operating table to optimize that the patient bends his back.Difficult to palpate vertebrae due to obesity and dumb, strong skin.Introducer is introduced without remark.Introduction of spinal sprotte pencil point 25g, 90mm takes place against slightly elevated but constant resistance, gets a "loose" and removes the mandrel to see if liquor exchange, which does not happen.Insert the mandrel again and insert the spinal needle further, the same resistance and now bottoms with the needle in its full length but feel as a contact in depth as in bone contact.Removes mandrang again and looks for liquors, no backflow.The needle gently reverses while checking for liquids.The same tough, constant resistance as with the insertion and when backed 0.5-1 cm, the resistance suddenly releases and the spinal needle brakes inside the patient's back.Has contact with the remaining needle pieces in the introducer, unclear whether in the lumen of the introducer or if the tip touches the broken tip.Unfortunately, the broken piece does not come out and it cannot be palpated in the skin plane.Trying to visualize the needle with ultrasound but it will not be found.The needle parts is removed via surgery.The product with its various parts is saved.".

Brand Name
SPROTTE
Common Device Name
SPINAL NEEDLE, SINGLE USE
MDR Report Key12030754
Report Number9611612-2021-00011
Device Sequence Number4165963
Product Code BSP
UDI-Device Identifier04048223103838
UDI-Public04048223103838
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K911202
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2025
Device Model Number021151-29A
Device Catalogue Number021151-29A
Device Lot Number1377
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2021
Initial Date Received by Manufacturer 06/14/2021
Supplement Date Received by Manufacturer06/14/2021
Initial Report FDA Received Date06/21/2021
Supplement Report FDA Received Date10/11/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;